eISSN 2329-0358

Logo



Ezetimibe in sirolimus-associated hyperlipidemia: To add or not to add to statins?

Mariusz Niemczyk, Leszek Paczek

Ann Transplant 2011; 16(3): 132-134

ID: 882006

Published: 2011-09-30


Background:    Hyperlipidemia is a universal adverse effect of proliferation signal inhibitors (PSI). We report our experience with ezetimibe/statin combined therapy in a case of a kidney transplant recipient receiving sirolimus (SRL)-based immunosuppression. We also present our doubts concerning the need for ezetimibe in kidney transplant recipients on PSI-based immunosuppression.
    Case Report:    Results. In the reported patient, ezetimibe/statin combination therapy successfully decreased cholesterol level.
    Conclusions:    Combined therapy with ezetimibe and statin seems to be effective and safe in transplant recipients with SRL-associated hyperlipidemia. However, well-designed clinical trials should be performed to evaluate if there is an impact of such treatment on the frequency of cardiovascular events and patient survival.

Keywords: Sirolimus - adverse effects, Kidney Transplantation, hyperlipidaemia, ezetimibe treatment



Back